Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 18, 2020, 3:25 PM EDT for Martin County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2020, 3:25 PM EDT (19:25 UTC)
- Expired
- May 18, 2020, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 124 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 3:26 PM EDT | TSTM WND GST 52 | 2 Sw Hobe Sound, FL | 52 MPH/45 KT GUST FROM THE SOUTH AT WXFLOW SITE XHOB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
916
WWUS82 KMLB 181925
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
325 PM EDT Mon May 18 2020
FLZ064-182015-
Martin FL-
325 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARTIN COUNTY UNTIL 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm City, moving northeast at 10 mph. Additional strong storms were
located near Indiantown as well as Port Salerno and Hobe Sound also
moving slowly to the northeast.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stuart, Indiantown, Tequesta, Jupiter Island and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2704 8064 2705 8064 2720 8029 2725 8015
2707 8008
TIME...MOT...LOC 1924Z 242DEG 10KT 2708 8025
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 18, 10:19 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 18, 10:19 AM EDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1019 AM EDT Mon May 18 2020 .DISCUSSION... ...Strong to Isolated Severe Storms Possible Today into this Evening... Strong to isolated severe storms that moved onshore the west coast of Florida will continue east-northeast and will move into Lake, western Orange and western Osceola counties late this morning. This convection may weaken some before reaching these areas, but strong wind gusts will still be possible. This convection is moving in slightly earlier than expected and will be increasing cloud cover into the late morning and early afternoon. However, there should be enough daytime heating/instability, combined with sufficient lift from approaching vigorous mid level S/W trough to allow storms and areas of rain to continue pushing through the area with additional scattered to numerous storms development ahead of this activity through the afternoon. Strong to isolated severe storms will still be possible, especially as any of these storms collide with the east coast sea breeze should it develop from the Cape southward this afternoon. Main impacts include frequent lightning, local wind gusts up to 50-60 mph, hail to one inch in diameter and torrential downpours. && .AVIATION...Showers and storms are moving into faster and should reach KISM-KLEE-KMCO by late this morning, with further eastward movement and additional convective development through the afternoon across the I-4 corridor and toward the coast. Tempo groups will need to be adjusted earlier, especially for the inland TAF sites for tempo IFR/MVFR conditions from this activity. A few storms could still become strong to severe today. Cell movement SW to NE at 20-30 kts and main impacts of frequent lightning, hail, strong/gusty winds, and torrential downpours. && .MARINE...Today-Tonight...(Previous Discussion) Rather weak pressure pattern across the area. General SWRLY winds across the area will back along the coast in the afternoon with sea breeze formation, though this feature will likely remained pinned near the coast. Wind direction this evening (outside of any convection), SE/S, then becoming more SSW by daybreak Tue morning. Wind speeds AOB 15 kts, but may creep up to 14- 17 kts briefly overnight, well offshore, north of the Cape. Seas 2-3 ft near shore and 3-4 ft offshore north of Ft. Pierce. There will be a vigorous upper level system traverse the area late day and into tonight. The storm steering flow will be from the SW twd the NE at 25-35 kts with SCT-NMRS offshore moving storms forecast into the afternoon and continuing tonight. Storm impacts include torrential downpours, frequent lightning, hail, and wind gusts in excess of 35 kts, perhaps 50 kts. Winds/seas locally higher invof storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 68 88 66 / 60 50 30 10 MCO 88 68 90 67 / 70 50 50 10 MLB 88 70 91 69 / 70 60 70 10 VRB 88 69 91 68 / 70 60 70 20 LEE 87 69 89 68 / 70 50 30 10 SFB 90 68 90 67 / 70 50 40 10 ORL 88 70 90 67 / 70 50 50 10 FPR 88 70 91 69 / 70 60 70 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Negron
Hazardous weather outlook, May 18, 11:38 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1138 AM EDT Mon May 18 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1138 AM EDT Mon May 18 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... An upper level disturbance will traverse the Florida peninsula later today and help to enhance shower and storm coverage and intensity later today. Out ahead of it daytime heating, increasing moisture, and sea breeze and other mesoscale boundary interactions will promote scattered to numerous lightning storm development late this morning through the evening. Isolated to scattered storms will continue to push to the northeast moving over the western counties of our forecast area and reach the coastal counties by noon. It will reach the coast and then across the intracoastal and near shore Atlantic waters into early evening. We may see an additional round of showers and storms later in the evening and overnight as models also suggest activity over the eastern Gulf will push onshore and across the peninsula. In addition to torrential downpours and dangerous cloud to ground lightning strikes, a few of the storms will be capable of producing damaging wind gusts of 50 to 60 mph. Hail up to quarter size will also be possible in stronger storms. Expect movement toward the northeast or east at 25 to 35 mph. Persons in east central Florida should stay informed of the weather expected later today. Be prepared to move indoors to a place of safety well in advance of storms. Be sure to have multiple ways of receiving severe weather alerts. This includes a NOAA Weather Radio, a cell phone with wireless alerts enabled, or through local television stations. .FLOOD IMPACT... Multiple rounds of scattered to numerous showers and storms moving across east central Florida this afternoon and tonight will produce locally heavy rainfall. This could result in considerable ponding of water on roadways and other poorly drained surfaces. .RIP CURRENT IMPACT... Ocean and weather conditions will produce a Moderate risk of life threatening rip currents at area beaches today. The threat for dangerous rip currents will be present all day, but will be highest through 300 PM due to tidal effects. Swim within sight of a lifeguard. If no lifeguard is present, think twice before entering the very rough surf. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms will move across east central Florida this afternoon and tonight. They will push quickly across the Intracoastal Waterway and near shore Atlantic waters and produce wind gusts in excess of 35 knots, with some storms capable of local wind gusts in excess of 50 knots. Hail to quarter size and torrential downpours will also accompany some storms. Inland lakes are not immune from the effects of strong to severe storms and hazardous boating conditions can quickly develop over lakes with gusty winds and frequent lightning. Be prepared to seek safe harbor well before a storm approaches your area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. There will be an increasing threat for afternoon and evening lightning storms for much of the upcoming week. Parameters are coming in play that may allow for scattered strong storms, again, Tuesday afternoon and evening. Activity is forecast to move from the west to east and will move off of the coast and may affect marine interests each afternoon and evening. Storm impacts include frequent lightning, strong wind gusts, hail and torrential downpours. Distant moderate to large swells from the remnants of Arthur will begin to push into the east central Florida Atlantic waters from mid to late week increasing wave heights and promoting poor to hazardous small craft boating conditions. In addition, the rip current risk from these long period swells will likely be High at area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following all local, state, and CDC guidelines. Negron/Sedlock
In the hours before
Special weather statement, May 18, 10:20 AM EDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1020 AM EDT Mon May 18 2020
FLZ045-053-144-181515-
Osceola FL-Orange FL-Southern Lake County FL-
1020 AM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE...SOUTHWESTERN
ORANGE AND CENTRAL OSCEOLA COUNTIES UNTIL 1115 AM EDT...
At 1020 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Bushnell to 8 miles north of
Auburndale to near Wauchula. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kissimmee, Winter Garden, Saint Cloud, Groveland and Mascotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2860 8196 2860 8169 2838 8136 2774 8095
2768 8115 2782 8121 2786 8130 2792 8131
2806 8146 2801 8138 2808 8135 2809 8145
2814 8146 2814 8152 2826 8156 2827 8166
2835 8166 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1420Z 243DEG 28KT 2852 8209 2819 8184 2760 8179
KNSpecial weather statement, May 18, 11:26 AM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1126 AM EDT Mon May 18 2020
FLZ045-046-053-181615-
Osceola FL-Orange FL-Seminole FL-
1126 AM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...
SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 1215 PM
EDT...
At 1125 AM EDT, Doppler radar was tracking strong showers adn
thunderstorms over Azalea Park and Narcoossee, moving northeast at
30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Oviedo, Winter Park, Wedgefield and Bithlo.
LAT...LON 2855 8140 2875 8110 2843 8090 2842 8090
2841 8088 2839 8089 2838 8088 2837 8088
2837 8087 2836 8087 2835 8086 2833 8086
2822 8126
TIME...MOT...LOC 1525Z 232DEG 28KT 2853 8126
KNSpecial weather statement, May 18, 11:52 AM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1152 AM EDT Mon May 18 2020
FLZ041-046-047-141-147-181645-
Southern Brevard County FL-Coastal Volusia FL-
Northern Brevard County FL-Seminole FL-Inland Volusia FL-
1152 AM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE...NORTHERN
BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 1245 PM EDT...
At 1151 AM EDT, Doppler radar was tracking strong showers and
thunderstorms along a line extending from near Osteen to near Space
Coast Airport to 6 miles west of Viera. Movement was northeast at 35
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Orange, Titusville, Rockledge, New Smyrna Beach and Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2860 8054 2846 8049 2839 8056 2833 8057
2823 8056 2813 8086 2835 8086 2837 8088
2847 8089 2847 8087 2850 8088 2851 8091
2860 8095 2865 8103 2898 8119 2911 8091
TIME...MOT...LOC 1551Z 241DEG 32KT 2885 8112 2849 8088 2823 8082
KNLocal storm report, May 18, 12:53 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1253 PM EDT MON MAY 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
05/18/2020 M39.00 MPH ORANGE FL ASOS
KMCO ASOS MEASURES WIND GUST OF 34KT/39MPH FROM THE WSW
1120 AM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/18/2020 M40.00 MPH ORANGE FL ASOS
KORL ASOS MEASURES WIND GUST OF 35KT/40MPH FROM THE SW
1142 AM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
05/18/2020 M40.00 MPH SEMINOLE FL ASOS
KSFB ASOS MEASURES WIND GUST OF 35KT/40MPH FROM THE SW
1205 PM TSTM WND GST 3 SSE COCOA 28.34N 80.73W
05/18/2020 M0.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 9404 MEASURED A WIND GUST OF 34KT/39MPH FROM
THE W
1210 PM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
05/18/2020 M39.00 MPH AMZ552 FL MESONET
WEATHERFLOW SITE PARRISH PARK NORTH MEASURED A WIND OF
24KT/28MPH AND A WIND GUST OF 34KT/39MPH FROM THE W.
1215 PM TSTM WND GST 3 W CAPE CANAVERAL 28.40N 80.65W
05/18/2020 M41.00 MPH AMZ552 FL OTHER FEDERAL
USAF TOWER 300 MEASURED A WIND GUST OF 36KT/41MPH FROM
THE W.
1220 PM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
05/18/2020 M41.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 421 MEASURED A WIND GUST OF 36KT/41MPH FROM
THE W.
1230 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
05/18/2020 M43.00 MPH Brevard FL OTHER FEDERAL
USAF TOWER 19 MEASURED A WIND GUST OF 37KT/43MPH FROM THE
W.
&&
KNSpecial weather statement, May 18, 1:22 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
122 PM EDT Mon May 18 2020
FLZ058-181815-
Okeechobee FL-
122 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKEECHOBEE COUNTY
UNTIL 215 PM EDT...
At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brighton Seminole Reservation, or 9 miles north of Lakeport, moving
northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2717 8088 2716 8089 2717 8091 2719 8091
2720 8094 2722 8095 2722 8097 2723 8099
2725 8098 2726 8100 2730 8100 2730 8103
2734 8105 2745 8087 2744 8069 2726 8068
2720 8078 2721 8079 2720 8083 2714 8087
TIME...MOT...LOC 1722Z 232DEG 19KT 2712 8109
KNSpecial weather statement, May 18, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
325 PM EDT Mon May 18 2020
FLZ064-182015-
Martin FL-
325 PM EDT Mon May 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARTIN COUNTY UNTIL 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm City, moving northeast at 10 mph. Additional strong storms were
located near Indiantown as well as Port Salerno and Hobe Sound also
moving slowly to the northeast.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stuart, Indiantown, Tequesta, Jupiter Island and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2704 8064 2705 8064 2720 8029 2725 8015
2707 8008
TIME...MOT...LOC 1924Z 242DEG 10KT 2708 8025
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:17 PM EDT | Special Weather Statement | MLB | Indian River | 28 min |
| May 18, 10:20 AM EDT | Special Weather Statement | MLB | Polk | 55 min |
| May 18, 11:26 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 49 min |
| May 18, 11:47 AM EDT | Special Marine Warning | MLB | 72 min | |
| May 18, 11:52 AM EDT | Special Weather Statement | MLB | Brevard | 53 min |
| May 18, 1:22 PM EDT | Special Weather Statement | MLB | Okeechobee | 53 min |
| May 18, 3:22 PM EDT | Special Marine Warning | MLB | 83 min | |
| May 18, 3:55 PM EDT | Special Marine Warning | MLB | 65 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.